MAUDE Adverse Event Report: ELECTRICAL GEODESICS, INC. 256 CHANNEL GES 400 CLINICAL EEG SYSTEM WITH IMAC

ELECTRICAL GEODESICS, INC. 256 CHANNEL GES 400 CLINICAL EEG SYSTEM WITH IMAC
Lot Number ZZ-01 3/29/16 8:29
Medical Device Problem Codes Component Falling (1105); Material Separation (1562); Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Event or Problem Description
The ges 400 system was being used in an emu room to record a patient's eeg.The ges 400 cart was positioned next to the patient 's bed with the camera parapet positioned above the patient.There were two emu staff near the cart, with the lead technician training a new technician.The technicians were adjusting the camera pole higher (pressed button to raise the pole) when they noticed that the camera pole became detached from the base as it was being raised.The lead technician asked the new technician to hold the pole to support the camera while she went to get the eeg department manager.When the manager came to the room, they assessed the situation and further movement caused the camera pole to mechanically detach from the cart as it was being held.The camera pole remained captive to the cart by way of the camera signal cable inside of the pole.The separation was controlled and no debris was released; there was no patient involvement.There was no allegation of patient or user injury.The eeg case was completed.
 
Additional Manufacturer Narrative
Based on the investigation results, there is no objective evidence to suggest that the welds would fail in such a manner, with the tube supporting the camera, to result in a free-falling camera and striking a patient.The reported rate of occurrence based on the failures of welds within the population of carts produced by the manufacturer is calculated to be 0.0014 (3 known weld failure events out of 2,078 carts).The hazard likelihood is calculated to be "remote".The complaint and test data indicate that under and active load, such as manipulation by several operators, the welds may break causing the pole to lean and therefore fail safely, without falling over and impacting a patient.The investigation concludes there have been no complaints or test results indicating spontaneous failure of the pole supports; hence, it is improbable that the pole supports will fail allowing a camera to fall onto a patient.
 
Event or Problem Description
The ges 400 system was used in an epilepsy monitoring unit (emu) room to record a patient's eeg.The ges 400 cart was positioned next to the patient's bed with the camera parapet positioned above the patient's bed.There were two emu staff at the cart, with the lead technician training a new technician.It was reported that while the technicians were adjusting the camera pole to a higher position they heard a crack/noise at which time they noticed that the camera pole had started to have a partial lean from the base away from the cart.The lead technician asked the technician-in-training to hold the pole to support the camera, while she went to get the eeg department manager.The unit manager and the technicians investigated the base of the camera parapet and decided to completely remove the camera pole from the cart by breaking the remaining welds.The separation was controlled and no debris were released.There was no report of patient or user injury.

Brand Name
256 CHANNEL GES 400 CLINICAL EEG SYSTEM WITH IMAC
Common Device Name
GES 400
Manufacturer (Section D)
ELECTRICAL GEODESICS, INC.
500 east 4th avenue
suite 200
eugene OR 97401
MDR Report Key7574942
Report Number3001090553-2018-00001
Device Sequence Number1529888
Product Code GWQ
UDI-Device Identifier00863003000305
UDI-Public00863003000305
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131882
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Lot NumberZZ-01 3/29/16 8:29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1